Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Surfaces of constant mean curvature $ 1$ in $ {\bf H}\sp 3$ and algebraic curves on a quadric


Author: A. J. Small
Journal: Proc. Amer. Math. Soc. 122 (1994), 1211-1220
MSC: Primary 53A10; Secondary 14H10, 81R25
MathSciNet review: 1209429
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there exists a natural correspondence between holomorphic curves in $ \mathbb{P}{\text{SL}}(2,\mathbb{C})$ that are null with respect to the Cartan-Killing metric, and holomorphic curves on $ {\mathbb{P}_1} \times {\mathbb{P}_1}$. This correspondence derives from classical osculation duality between curves in $ {\mathbb{P}_3}$ and its dual, $ \mathbb{P}_3^ \ast $. Thus, via Bryant's correspondence, surfaces of constant mean curvature 1 in the 3-dimensional hyperbolic space of curvature $ - 1$, are studied in terms of complex geometry: in particular, 'Weierstrass representation formulae' for such surfaces are derived.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A10, 14H10, 81R25

Retrieve articles in all journals with MSC: 53A10, 14H10, 81R25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1209429-2
PII: S 0002-9939(1994)1209429-2
Article copyright: © Copyright 1994 American Mathematical Society